MAUDE Adverse Event Report: SYNTHES GMBH T-PAL TRIAL SPACER 10MM X 28MM 10MM HEIGHT; TEMPLATE

SYNTHES GMBH T-PAL TRIAL SPACER 10MM X 28MM 10MM HEIGHT; TEMPLATE
Catalog Number 03.812.310
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 during surgery the trial implant size 10 broke off in the inserter during the removal of the trial implant.No parts remained in the patient and no surgical delay was reported.A replacement was used to complete the procedure.Concomitant device reported: applicator out shaft (part# 03.812.001, lot# unknown, quantity 1).Applicator knob (part# 03.812.004, lot# unknown, quantity 1).This report is for one t-pal trial spacer 10mm x 28mm 10mm height.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: product was not returned and therefore, no further investigation is possible.Reviewing attached picture, the complaint condition that a piece of the trial implant is broken can be confirmed.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d4, d9 h3, h4, h6: part 03.812.310, lot 8634099: manufacturing site: hägendorf.Release to warehouse date: may 30, 2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: upon visual inspection, the tip in shape of ball was broken off and not returned.Dimensional inspection showed the shaft proximal to the ball was conforming.Based on the date of manufacturing the following current and manufactured drawings were reviewed; no design issues or discrepancies were identified.This complaint is confirmed as the ball tip was broken off from the returned complaint device.Although no definitive root-cause can be determined it is likely the device encountered unintended forces during use.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-PAL TRIAL SPACER 10MM X 28MM 10MM HEIGHT
Common Device Name
TEMPLATE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11006467
Report Number8030965-2020-09694
Device Sequence Number869518
Product Code HWT
UDI-Device Identifier07611819420601
UDI-Public07611819420601
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.812.310
Device Lot Number8634099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer12/16/2020
03/05/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date01/11/2021
03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APPLICAT OUT SHAFT; APPLICATOR KNOB